Social Anxiety Support Forum banner
61 - 75 of 75 Posts

·
Registered
Joined
·
31 Posts
Pregablin I took it. Helped with sleep the first night. Also the second night. But then it didn't help no matter what dose I took. As far as heart failure and sexual dysfunction maybe for some. No hear dysfunction for me or heart failure. All meds have side effects. Weight the costs and benefits accordingly.
 

·
Student of life
Joined
·
152 Posts
I'm on 525mg/day right now, and I can say it works extremely well for me. I've written about my experiences with Lyrica before, and how respected it should be, but let me write something else if there's ANYONE that's abusing/overdosing it right now:

I had a difficult time in my life, with jealousy (about my partners past), acceptance and things like that, so I "compensated" with a few more pills per day. I felt euphoric, good and all - thought I could conquer the world, thought I was invincible... But guys, listen up now. It's an illustion. I was not invincible; I ran out of my prescribed dose, and tapared down myself EXTREMELY fast (a few days) from a higher than average dose. It was so dangerous that I had no idea about before. I was experiencing serious depression when quitting Lyrica cold turkey after running out of the prescribed dose before, but no more than a depression - and I thought I'd handle it again, but no.

The first day of my Lyrica withdrawal (cold turkey) I experienced extremely depressive thoughts for the first time of my life, which is not characteristic of me at all. But that was only the start. Later on, I felt that I'd faint any second, that I could get a seizure any second. I was breathing more rapid, felt my heart racing - I was basically thinking I would fall down on the floor. I couldn't eat - wasn't hungry, yet, I wanted to puke all the time because of the constant nausea. I took a cab to the hospital, they checked me up and said it's all good, but I had to wait for hours until the doctor arrived, and by that point - after HOURS of constant feel of fainting - it was over; the doctor told me it's a typical Panic Attack. And I have never experienced it before.

Days after that, I still felt that another panic attack could creep up on me any moment, so I stayed DAYS in the bed to just relax, waiting to get in touch with my doctor to prescribe me Lyrica again. I thought I'd never be "normal" again, it was such a depressive state. But 2 days after starting taking Lyrica again, I felt COMPLETELY normal.

So guys, think twice - no, make that THRICE, before taking too much Lyrica, AND/OR quitting in cold turkey without a SLOW taper. For real, think about your family too.

My doctor told me that tapering from 525mg should be done over MONTHS, 3 months.

Be careful. It's an extremely effective medication. I combine it with Wellbutrin which is a really good combo. Why?

1. Lyrica usually causes sexual dysfunction and weight gain. Wellbutrin counters that, as Wellbutrin is not only one of the few antidepressants that doesnt cause weight gain, it actually promotes weight loss. Also, not only does Wellbutrin counter sexual dysfunction, but it actually increases libido.

2. Wellbutrin usually causes anxiety (as it's boosting you up from the depression), especially at 300mg and higher. Lyrica is perfect there, as it calms down, and counters that effect.

So it's a perfect match, for some, apparently.

Good luck and please, RESPECT Lyrica.
 

·
Registered
Joined
·
24 Posts
I'm prescribed Lyrica at 300mg twice a day, stopped working pretty quickly. I now however use it every other day at 1200mg. Keeps me within my prescribed dose range and remains effective. Gets me pretty high i must admit but the Lyrica high really kicks anxiety in the arse like no other. Cheers Dave
 

·
Registered
Joined
·
3 Posts
I have been taking lyrica for around 7 months now. My pysch tapered me up slowly from 25 to 200 x 2. It really helped the GAD and panic attacks although made my hair brittle and my eyes feel a bit rolly.

Foolishly I have tried twice to reduce and come off the lyrica and each time have plunged into the darkest depression and physical pain with tremors and exhaustion etc. I am now back on to 100 x 2 per day and see how that goes.

It is considered a bit of a miracle drug for anxiety in my area and I would not disagree, but beware the withdrawal symptoms.
 

·
Stoicism / ACT / CFT
Joined
·
11,952 Posts
Just started this (been on it 5 days or so). Was on 50mg for the first 2, upped this to twice daily for 2, and today when I woke I decided to see what 100mg would do.

The higher dose has induced a feeling of calm, fatigue, drunkenness (minus euphoria) and stupidity lol. Atm it is acting like a sedative, but, it seems I am unable to perform OCD rumination on it. This alone could be incredibly useful.

I plan to take it for a good few weeks, and observe its efficacy for various things. The side effects atm aren't awful like with most antidepressants, its just mostly sedation so its not going to be a problem for me to give it a decent trial.
 

·
Stoicism / ACT / CFT
Joined
·
11,952 Posts
Well, lasted about a week ;)

The main problem was the decline in my cognitive ability, as well as the sedating feeling. It was promising for rumination, but found the disruption to my thinking too troublesome. I attempted to socialise with a few friends a few hours after taking a dose and to be honest it made me more socially anxious because I was so dulled mentally and struggling to find the correct words / follow conversations.
 

·
Registered
Joined
·
744 Posts
Been on lyrica / pregabalin for 6 weeks, started at 150mg daily and increased to 400mg. It has reduced my general levels of anxiety a bit but the negative effects are more apparent at the higher doses.

Pros:
Increased motivation with a slightly pro social effect.

Mildly helpful with anxiety (GAD) as it seems to help me think a bit more rationally rather than worrying non stop. Seemed to just be able to push worries to the back of my mind, or be so spaced out I couldn't care less.

Helps for physical pain, so it could be useful for those with a triad of chronic pain, anxiety and depression.

Slight euphoric effect and sense of wellbeing in the first few days only.

Music and colours seem more vivid.

Cons:
Suicidal thoughts

Fluid retention and increase appetite = serious potential for weight gain - a big concern.

Does not work instantly to halt panic attacks like a benzo.

Worse co-ordination and increased clumsiness.

Feeling cognitively slowed down and spaced out to the point of feeling quite dumb at times. Also had jaw clenching as well as a tight feeling across my face in the first week or so. It feels vaguely like a combination of being drunk and stoned... but it is a really dirty kind of feeling not really pleasant. Watch out for the 'munchies' an hour after taking it.

I also get the feeling this is one of those medications where it will be necessary to keep increasing the dose every few weeks to get the same effect only with increased side-effects.
 

·
Hermit
Joined
·
1,187 Posts
I was prescribed lyrica for SA and GAD. Doctor wanted me only to take this medicine PRN to avoid tolerance and withdrawals.

- Took first time 150mg at once. Felt nothing. Woke up refreshed, but for the first time in my life my mood was stable. Lyrica might have mood stabilization properties.

10 days after I decided to try again

- Took 300mg at once. Felt nothing. 1 hour later took more 150mg. I was feeling spaced out and dizzy. No effects on anxiety, no euphoria, nothing. I was just acting like drunk.
Didn't take more as I heard that it can cause seizures in doses more than 600mg.

This drug didn't help my SA or GAD. Total useless for me, I seem to have a natural tolerance to every substance thus the big dosage.
 

·
Banned
Joined
·
8,417 Posts
what causes a seizure?

job loss

applications rejection

anger

any ~pain relief~ or calm-down is worthless

broken leg not cured by paracetamol. Fix it
blame medical profession

although 50mg for years has stopped my migraine
 

·
Registered
Joined
·
30 Posts
Okay I'm highly disappointed. From reading all the good reviews on this drug I just spent 200 bucks just to find out this drug SUCKS for anxiety. All it did was make me tipsy. Doesn't do anything for racing thoughts though. I took 300mg as my first and last dose. What a bunch of crap.
 

·
Registered
Joined
·
1 Posts
after YEARS of trying diff meds, I finally asked to be put on Lyrica and it has literally saved me. I noticed a change in my mood and head firestorm in two hours of the first 50mg dose. I was a bit dizzy, well, more lopsided really.... and a wierd sensation of my head being pulled back. BUT...I would put up with anything to have this drug ( 150mg in three doses a day ) I was laughing, talking to people, felt energetic, I didnt re-run conversations in my head so much, didnt panic so much, wasnt going crazy with a firestorm in my head. It was like the middle worrying bit was numb and the outside bit was more alive. I seem more sensitive to colour, and do have the munchies, but its all worth it. Im sleeping so deeply, and y vivid dreams are now muffled. Just hope this feeling lasts. x
Hello, I've started pregabalin and am really interested that you had a similar side effect to me, feeling like your head was being pulled back. Can you remember what started this feeling, were there any other physical side effects that started it off?
 
61 - 75 of 75 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top